Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffering with ulcerative colitis, taking medicines, LFT not good, persisting mild liver swelling. Will continuous medication affect the body?

I am suffering from Ulcerative Colitis from past 8 years. Presently (last 5 years) I am taking Mesacol & Azoran as medication and the condition is under remission since then. However, now my LFT test was not very positive and I am having mild swelling on the liver . I would like to know whether continuos medication will have any major impact on my body?
Asked On : Sun, 23 Sep 2012
Answers:  2 Views:  347
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Taking medications for Ulcerative Colitis should not have a major impact on your body. It is actually very beneficial to keep your colitis under control, even if you have to take those medications for the rest of your life.
The LFTs being elevated however is concerning. You may want to discuss with your doctor regarding further evaluation, since Ulcerative Colitis is associated with a liver disease called "PSC" or Primary Sclerosing Cholangitis, which if it's advanced you can end up with a liver transplant.
Also, Azoran can cause an elevation of liver enzymes if your blood levels of the medication are too high.
I don't mean to scare you, as there are many other causes for elevated liver enzymes, but you should definitely follow up on the liver enzymes ASAP. You may need a dose adjustment of your Azoran.
The only way to certainly diagnose if you have PSC is with a liver biopsy, but again I would recommend you checking with a liver specialist or gastroenterologist.
Answered: Mon, 24 Sep 2012
I find this answer helpful
General & Family Physician Dr. Anand Babu M's  Response
Welcome to HealthcareMagicForum

Hi..Nikhil.., long term treatment will have effect on the liver, kidneys..,
since no other option, medicines will be give to you... but you need to
improve the nutrition of your food, and need to maintain good health..
also the dosage of the drug will be tapered and stopped ,when the condition of the body is normal..

Take care..
Answered: Sun, 23 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor